MAUDE Adverse Event Report: ETHICON INC. EB EXC WHT 30IN 2-0 D/A V-7; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC WHT 30IN 2-0 D/A V-7; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number X987H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: is the sample available to be returned for evaluation? yes.Additional information was requested, and the following was unavailable: could you please provide the lot number? was procedure completed successfully? how? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an rsc surgery on (b)(6) 2021 and suture was used.When using for vaginal stump to mesh fixation by interrupted suturing with robotic operation, the needle became detached from the suture during single ligature.It was not a control release needle.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: (b)(6)2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: the product was returned to ethicon inc for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that one empty opened foil, an empty folder, a needle/suture piece, a suture piece and a detached needle were received for evaluation.The product code is double armed and on the detached needle, the swage and attachment area was noted to be as expected, marks by use of a surgical instrument could be noted.The suture piece was examined and there is enough impression and insertion at the swage mark on the suture end, body fluids could be observed, and the force used to pulling the strand from the needle could not be determined.The manufacturing records couldn't be reviewed as the batch number is unknown.No conclusion could be reached as to what caused the reported complaint.

Brand Name
EB EXC WHT 30IN 2-0 D/A V-7
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12538287
Report Number2210968-2021-08892
Device Sequence Number1240616
Product Code GAT
UDI-Device Identifier10705031058538
UDI-Public10705031058538
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX987H
Device Catalogue NumberX987H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date10/27/2021
Patient Sequence Number1